Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Binghamton, NY

June 12, 2007Pike County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2007, 12:40 PM EDT for Pike County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 12:40 PM EDT (16:40 UTC)
Expired
Jun 12, 2007, 1:15 PM EDT
In force
35 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Pike County, PA

The radar

The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:41 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 12, 7:41 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 AM EDT TUE JUN 12 2007

.SYNOPSIS...
HIGH PRESSURE OVER THE GREAT LAKES...AND LOW PRESSURE OUT OVER THE
ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY. HIGH
PRESSURE WILL BUILD IN FROM NORTHERN NEW ENGLAND ON THURSDAY.
CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA CAN EXPECT PARTLY
CLOUDY SKIES WITH WIDELY SCATTERED SHOWERS OR THUNDERSTORMS
PASSING OVER PARTS OF THE AREA...ESPECIALLY AROUND THE CATSKILL
AND POCONO MOUNTAINS. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE
NORMAL...FOLLOWED BY SEASONABLY COOL READINGS AT NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LITTLE CHANGE TO OVERALL FORECAST GIVEN CONTINUATION OF BLOCKED
FLOW PATTERN. AIRMASS OVER CNY/NEPA WILL DESTABILIZE AGAIN WITHIN
THETA-E RIDGE. DIDN/T SEE ALL THAT MUCH COVERAGE IN SHRA/TSRA
YESTERDAY WITHOUT TRIGGERING FROM UL WAVE...WHICH ARRIVED DURING
THE NIGHT. MODELS NOT PINNING DOWN SUBTLE SPOKES OF ENERGY
COMING AROUND THE ATLANTIC LOW ALL THAT WELL...BUT TSRA NOW SEEN
OVER CENTRAL NEW ENGLAND INDICATES ONE WAVE...AND IT APPEARS ANOTHER
SLIGHTLY STRONGER ONE MAY BE IN THE OFFING OVER ERN MAINE. NAM/GFS
DO HINT AT THIS ARRIVING HERE LATER TODAY OR THIS EVENING. HAVE
NOTED THAT NAM/GFS HAVE BEEN OVERDOING THE RH AND QPF FIELDS OVER
THE LAST SEVERAL RUNS...SO HAVE TRENDED MORE OPTIMISTIC WITH SKY
FIELDS AND WL CONTINUE TO HOLD PRECIP IN CHC CATEGORY. IF UL FORCING
IS REALIZED...WE SHOULD SEE SCT SHRA/TSRA DEVELOP LATER THIS
AFTERNOON AND EVENING...WITH MAIN FOCUS STILL LOOKING TO BE EAST
OF I-81 AND SOUTH OF I-88 WITHIN THE BEST INSTABILITY AXIS AND
CLOSEST TO UPR LOW INFLUENCE. RENEGADE CELLS POSSIBLE WEST AND
NORTH.

LEANED CLOSER TO SLIGHTLY COOLER MET/FWC MOS GUIDANCE TODAY WHICH
SUPPORTED THE COOLER 850-925 MB TEMPERATURE CONSENSUS PROFILES AND
WAS IN LINE WITH PREVIOUS FCST. HARD TO FIND THE WARMER AIR SEEN
IN GFS ANYWHERE AROUND WHERE TEMPS CAN CLIMB TO UPPER 80S. EXPECT
TO SEE LOWER 80S WEST...AND UPPER 70S EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UPPER LEVEL LOW MOVES SLIGHTLY TO THE SOUTHWEST THROUGH WEDNESDAY
THEN LIFTS BACK TO THE NORTHEAST. SFC HIGH PRESSURE THEN BUILDS
SOUTH WITH DRIER AIR FROM CANADA AND NORTHERN NEW ENGLAND WORKING
INTO THE AREA WEDS NIGHT AND THURS. PRECIPITATION CHANCES FOCUS
FURTHER SOUTH WITH TIME...SO MAINTAINED ONLY CHC/SLIGHT CHC POPS
ON WED FROM THE SOUTHERN TIER NY SOUTH INTO THE WYOMING VALLEY/POCONOS.
DO NOT BELIEVE THE WEAK INVERTED TROF AXIS POKING ACROSS NEPA INTO
SC NY WILL BECOME AS ACTIVE AS NAM SUGGESTS WEDS AFTERNOON AND
EVENING.

HIGH PRESSURE AND NORTHEASTERLY FLOW ALOFT SPELLS DRY WX
CONTINUING INTO THURSDAY.

AIRMASS CHANGES SLIGHTLY COOLER AS THE HIGH BUILDS DOWN FROM NEW
ENGLAND...WITH 850 MB TEMPS NOSING DOWN TO 8-10C BY THURSDAY.
BLENDED MAV/FWC CATCHES THIS TREND AND LOOKS ACCEPTABLE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
BLOCKY UPPER-LEVEL PATTERN IS FINALLY FORECAST TO BREAK UP
TOWARDS THE WEEKEND...WITH SYSTEMS BECOMING MORE PROGRESSIVE.

DRY AND SEASONALLY WARM CONDITIONS FRIDAY INTO SATURDAY...WILL GIVE WAY
TO A CHANCE OF THUNDERSTORMS LATER SATURDAY AND SATURDAY
NIGHT...ASSOCIATED WITH AN APPROACHING COLD FRONT FROM THE WEST.

ONCE THE FRONT GOES BY...RAIN-FREE WEATHER SHOULD RETURN FOR
SUNDAY AND THE EARLY PART OF NEXT WEEK.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR CONDS WILL CONT THRU THE PD. UA LOW VERTICALLY STACKED WITH
THE SFC LOW WILL CONT TO SPIN OVER THE WRN ATLANTIC....HOLDING THE
UA RDG AND SFC HIPRES IN PLACE OVER THE WRN LAKES. THIS WILL KEEP
A NLY FLOW OF DRY AIIR AND VFR CONDS. SOME MID LVL MOISTURE AT
TIMIS WILL BRING PTCHS OF CLDS...AND SOME INSTABILITY MAY RESULT
IN ISLTD TO SCT SHWRS...BUT NOT ENUF TO TRIGGER INCLUSION IN TAFS.

WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN
SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS
WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE
MORNING FOG AT ELM EACH DAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...MLJ
AVIATION...DGM
Hazardous weather outlook, Jun 12, 9:37 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
937 AM EDT TUE JUN 12 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-131345-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
937 AM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO EARLY EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME
SEVERE, ESPECIALLY OVER THE WESTERN CATSKILLS AND NORTHEAST
PENNSYLVANIA WITH THE PRIMARY THREAT DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RRM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:13 PM EDTSevere Thunderstorm WarningBGMOtsego77 min
Jun 12, 3:25 PM EDTSevere Thunderstorm WarningBGMOtsego65 min
Jun 12, 4:15 PM EDTSevere Thunderstorm WarningBGMChenango60 min
Jun 12, 4:33 PM EDTSevere Thunderstorm WarningBGMMadison57 min
Jun 12, 4:42 PM EDTSevere Thunderstorm WarningBGMBroome33 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 6:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 6:38 PM EDTSevere Thunderstorm WarningBGMChenango, Madison67 min
Jun 12, 6:45 PM EDTSevere Thunderstorm WarningBGMOneida60 min
Jun 12, 6:59 PM EDTSevere Thunderstorm WarningBGMCortland46 min
Jun 12, 7:25 PM EDTSevere Thunderstorm WarningBGMBroome35 min
Jun 12, 7:37 PM EDTSevere Thunderstorm WarningBGMTioga53 min
Jun 12, 1:15 PM EDTSevere Thunderstorm WarningBGMPike30 min
Jun 12, 1:43 PM EDTSevere Thunderstorm WarningBGMPike62 min
Jun 12, 3:51 PM EDTSevere Thunderstorm WarningBGMLuzerne24 min
Jun 12, 4:26 PM EDTSevere Thunderstorm WarningBGMLuzerne34 min
Jun 12, 5:03 PM EDTSevere Thunderstorm WarningBGMSusquehanna57 min
Jun 12, 5:15 PM EDTSevere Thunderstorm WarningBGMWyoming30 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningBGMLuzerne47 min
Jun 12, 5:40 PM EDTSevere Thunderstorm WarningBGMBradford65 min
Jun 12, 7:56 PM EDTSevere Thunderstorm WarningBGMWayne49 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.